Alert archive / Oklahoma / River Flood Watches in 2012

River Flood Watch 1, NWS Tulsa, OK

March 19, 2012Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood watch at Mar 19, 2012, 10:58 AM CDT for Ottawa County, Oklahoma. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2012, 10:58 AM CDT (15:58 UTC)
Expired
Mar 20, 2012, 3:51 AM CDT
In force
17 hr
Issued by
NWS Tulsa, OK
Flood severity
None

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 18.57 ft at Mar 21, 2012, 3:00 AM CDT.

actionminormoderate510152003/1903/2003/21
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood watch went out at Mar 19, 10:51 AM CDT, 7 minutes earlier.

Area forecast discussion, Mar 19, 10:51 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT MON MAR 19 2012

...UPDATE...

.DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS MORNING. BEHIND
THE MAIN LINE OF PRECIP ACROSS NORTHEAST OKLAHOMA...TEMPS HAVE
DROPPED INTO THE UPPER 50S. WILL SEND A MORNING UPDATE TO ADJUST
TEMPS AND ALSO TO UP POPS BASED ON CURRENT TRENDS.

STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE TODAY ACROSS THE
REGION AS FAVORABLE INSTABILITY INCREASES WITH THE APPROACHING
BASE OF THE LONG WAVE TROF. LARGE HAIL...DAMAGING WINDS AND ALSO A
TORNADO THREAT WILL BE POSSIBLE WITHIN THIS ACTIVITY. CURRENT
FORECAST HAS A HANDLE ON THIS AND WILL KEEP THE UPDATE TO THE
TEMPS/POPS MENTIONED ABOVE.

UPDATE WILL BE OUT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  55  60  49 / 100  80 100  40
FSM   74  60  67  51 / 100 100 100  60
MLC   70  57  61  49 / 100 100 100  30
BVO   69  54  60  48 / 100  80  90  40
FYV   71  59  65  52 / 100 100 100  60
BYV   72  59  68  52 /  80 100 100  80
MKO   70  57  61  49 / 100 100 100  40
MIO   70  58  62  52 / 100  90 100  60
F10   70  55  60  48 / 100  90 100  30
HHW   71  59  64  50 / 100 100 100  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ065-
     OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-
     OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...20
LONG TERM....14
Hazardous weather outlook, Mar 19, 5:00 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT MON MAR 19 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT MON MAR 19 2012

...DANGEROUS AND POTENTIALLY LIFE THREATENING FLOODING EXPECTED TONIGHT
   THROUGH WEDNESDAY...

...A FEW SEVERE THUNDERSTORMS LIKELY THROUGH TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TONIGHT.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

HEAVY RAIN.
	RISK...CRITICAL.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...THIS MORNING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
        ONSET...THIS MORNING.

DISCUSSION...
A LARGE AND POTENT UPPER LEVEL STORM SYSTEM WILL SLOWLY APPROACH THE
REGION FROM THE WEST TODAY. A LINE OF STRONG THUNDERSTORMS OVER
CENTRAL OKLAHOMA WILL LIKELY PUSH EAST INTO EASTERN OKLAHOMA THIS
MORNING. HEAVY RAIN WILL BE LIKELY WITH THESE STORMS INCLUDING THE
THREAT FOR GUSTY WINDS IN THE STRONGER BOW SEGMENTS.

ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP
WEST OF THE AREA AND SPREAD INTO EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THIS AFTERNOON INTO THE OVERNIGHT HOURS. REPEATED ROUNDS
OF VERY HEAVY TO TORRENTIAL RAINFALL WILL BE LIKELY WITH THE POTENTIAL
FOR LIFE THREATENING FLASH FLOODING. THE SEVERE THREAT WILL ALSO
CONTINUE OVERNIGHT INCLUDING A LIMITED THREAT FOR TORNADOES...
PRIMARILY OVER SOUTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM/HIGH WIND/HEAVY RAIN POTENTIAL.
WEDNESDAY...THUNDERSTORM AND HEAVY RAIN POTENTIAL.
THURSDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
BANDS OF VERY HEAVY TO TORRENTIAL RAIN WILL LIKELY BE ONGOING ACROSS
PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY MORNING.
THIS ACTIVITY IS EXPECTED TO CONTINUE INTO WEDNESDAY WITH THE
POTENTIAL FOR DANGEROUS...LIFE THREATENING FLASH FLOODING AND
RIVER FLOODING. PLEASE REFER TO THE LATEST FLOOD STATEMENT
/OKCFFATSA/ ISSUED BY THE NATIONAL WEATHER SERVICE IN TULSA.
ALSO...DEPENDING ON THE AVAILABLE SURFACE INSTABILITY...AT LEAST A
LIMITED SEVERE THREAT WILL CONTINUE BOTH TUESDAY AND WEDNESDAY.
SEVERE WEATHER PROBABILITIES WILL CONTINUE TO BE REFINED AS
SHORTER TERM CONVECTIVE TRENDS BECOME MORE CERTAIN.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT...FIRST RESPONDERS...AND OTHER INTERESTED PARTIES
SHOULD PREPARE FOR DANGEROUS AND POTENTIALLY LIFE THREATENING FLOODING
TODAY THROUGH WEDNESDAY. SWIFT WATER RESCUES MAY BE NECESSARY AS
ROADS BECOME IMPASSABLE DUE TO THE HIGH WATER. IN ADDITION...NUMEROUS
MAIN-STEM RIVERS ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
COULD EXPERIENCE MODERATE TO MAJOR FLOODING BY MID WEEK. PERSONS
SHOULD CONSIDER CANCELING ANY OUTDOOR CAMPING ACTIVITIES THROUGH
WEDNESDAY DUE TO THE EXCESSIVE RAINFALL...ESPECIALLY IN ANY FLOOD
PRONE AREAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 19, 6:42 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
642 AM CDT MON MAR 19 2012

OKZ054-059-191245-
OSAGE OK-PAWNEE OK-
642 AM CDT MON MAR 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 642 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 28 MILES WEST OF GRAINOLA TO 26 MILES WEST OF APPERSON
TO 29 MILES WEST OF PAWNEE...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PAWNEE...BURBANK...GRAINOLA...RALSTON...FAIRFAX...SHIDLER...SKEDEE...
MARAMEC AND FORAKER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9650 3685 9657 3623 9669 3622 9682
      3624 9683 3624 9692 3633 9693 3633 9704
      3651 9704 3656 9691 3658 9690 3659 9705
      3668 9707 3670 9704 3669 9695 3675 9689
      3675 9683 3679 9676 3701 9675
TIME...MOT...LOC 1142Z 263DEG 30KT 3707 9710 3677 9722
          3630 9730
Special weather statement, Mar 19, 10:38 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1038 AM CDT MON MAR 19 2012

ARZ019-020-029-191615-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
1038 AM CDT MON MAR 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN CRAWFORD

IN WEST CENTRAL ARKANSAS
     FRANKLIN AND NORTHEASTERN SEBASTIAN

AT 1038 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
BLOOMER...MOVING NORTH AT 45 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DYER...
MULBERRY...MOUNTAINBURG...FERN...LAKE FORT SMITH...CHESTER AND CASS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3523 9399 3522 9402 3520 9403 3523 9422
      3575 9417 3577 9371
TIME...MOT...LOC 1538Z 193DEG 38KT 3533 9408

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 6:42 AM CDTSpecial Weather StatementTSAPawnee63 min
Mar 19, 10:58 AM CDTRiver Flood WatchTSALeFlore17 hr
Mar 19, 10:58 AM CDTRiver Flood WatchTSAPushmataha10 hr
Mar 19, 10:58 AM CDTRiver Flood WatchTSAChoctaw10 hr
Mar 19, 10:58 AM CDTRiver Flood WatchTSAOttawa22 hr
Mar 19, 10:58 AM CDTRiver Flood WatchTSAAdair16 hr
Mar 19, 10:58 AM CDTRiver Flood WatchTSACherokee16 hr
Mar 19, 10:58 AM CDTRiver Flood WatchTSACherokee, Delaware28 hr
Mar 19, 10:58 AM CDTRiver Flood WatchTSACherokee16 hr
Mar 19, 10:58 AM CDTRiver Flood WatchTSASequoyah24 hr
Mar 19, 10:58 AM CDTRiver Flood WatchTSALeFlore17 hr
Mar 19, 11:43 AM CDTSpecial Weather StatementTSARogers, Tulsa32 min
Mar 19, 11:52 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner38 min
Mar 19, 12:09 PM CDTSpecial Weather StatementTSACraig36 min
Mar 19, 12:11 PM CDTSpecial Weather StatementTSACreek, Okfuskee34 min
Mar 19, 12:34 PM CDTWind AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Delaware, Haskell and 8 more3 hr
Mar 19, 12:55 PM CDTSpecial Weather StatementTSACraig50 min
Mar 19, 1:00 PM CDTSpecial Weather StatementTSAMayes30 min
Mar 19, 1:30 PM CDTSpecial Weather StatementTSADelaware45 min
Mar 19, 1:41 PM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner49 min
Mar 19, 1:56 PM CDTSpecial Weather StatementTSAMayes, Wagoner49 min
Mar 19, 2:21 PM CDTFlash Flood WarningTSACherokee, Mayes, Wagoner4 hr
Mar 19, 2:27 PM CDTRiver Flood WarningTSACreek42 hr
Mar 19, 2:29 PM CDTSpecial Weather StatementTSACherokee, Delaware46 min
Mar 19, 2:57 PM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee, Tulsa4 hr
Mar 19, 3:26 PM CDTSpecial Weather StatementTSAWagoner34 min
Mar 19, 4:15 PM CDTFlash Flood WarningTSAMuskogee, Rogers, Wagoner4 hr
Mar 19, 4:57 PM CDTFlash Flood WarningTSACraig, Delaware, Ottawa6 hr
Mar 19, 6:09 PM CDTFlash Flood WarningTSACherokee, McIntosh, Mayes, Muskogee, Rogers, Wagoner6 hr
Mar 19, 6:32 PM CDTSpecial Weather StatementTSAPittsburg28 min
Mar 19, 6:44 PM CDTTornado WarningTSAHaskell, Latimer, Pittsburg31 min
Mar 19, 6:53 PM CDTSpecial Weather StatementTSAHughes52 min
Mar 19, 6:59 PM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee, Tulsa6 hr
Mar 19, 10:38 AM CDTSpecial Weather StatementTSAFranklin37 min
Mar 19, 10:58 AM CDTRiver Flood WatchTSACrawford, Sebastian24 hr
Mar 19, 3:11 PM CDTRiver Flood WatchTSACarroll43 hr

Nearby

River Flood Watches in Oklahoma, 2012Every river flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.